Birth control contains a lot of hormones- all women's bodies deal with going on or off those hormones in different ways. I've known women to have a period right after getting off the pill and others who it seemed to take forever to ovulate, while others it's only a month until they have a period.
It's about near impossible to tell if you are ovulating without something like an ovulation test, and even those can be difficult to get accurate (depending on time of day you take them etc.)
Are you hoping to get pregnant or avoid pregnancy?
It definitely can happen. When someone starts ovulating after birth control is really a mystery. Some women take a long time and others do so right away. However, you probably didn't get your period but had spotting. Just like you would during the off pills of your BC pack. When you take a hormone, it causes a certain balance. I you stop taking it, it changes the balance and you spot. It doesn't necessarily mean you've started ovulating yet.
But you can't get pregnant from fingering in the shower. good luck
Update: I've recently been having abdominal pain and diarrhea lately, but this maybe because I'm beginning to ovulate since it's roughly the middle of my cycle. I'm expected to have my period around July 22nd.